MAUDE Adverse Event Report: ARTHROCARE CORP. TOPAZ EZ IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. TOPAZ EZ IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number ACH4041-01
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/11/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the during a microablation plantar fascia procedure, a piece of the tip of the wand broke off.Just a piece of the small tip wasn't able to be retrieved from the foot.A backup device was available to complete the procedure with no significant delay or patient injuries.
 
Additional Manufacturer Narrative
The product was not returned for evaluation and had been intended to be used for treatment.A relationship, if any, between the subject device and the reported event could not be determined since the product was not returned for evaluation.Visual inspection and functional testing could not be performed since the device was not returned for evaluation.Thus, the complaint could not be verified, nor could a root cause be determined with confidence.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.Potential factors unrelated to the manufacturing or design of the device which could have contributed to the reported event includes: 1.Failure to follow instructions may lead to improper functioning of the device.2.Check the wand tip periodically to ensure the electrode is intact and the wand is functioning as intended.If the electrode is not intact, discontinue use and check the tissue by appropriate means.3.Resistance, upon wand insertion into the target tissue, may be indicative of an inadequate incision site (i.E.Size).This resistance may damage the wand tip resulting in possible injury to the patient or user.There are no indications to suggest the device did not meet product specifications upon release into distribution.

Brand Name
TOPAZ EZ IFS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key9126465
Report Number3006524618-2019-00488
Device Sequence Number16848832
Product Code GEI
UDI-Device Identifier00817470003574
UDI-Public00817470003574
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K140521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2022
Device Catalogue NumberACH4041-01
Device Lot Number2035056
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/11/2019
Supplement Date Received by Manufacturer11/06/2019
Initial Report FDA Received Date09/26/2019
Supplement Report FDA Received Date11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1